MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS-70MM; GAUGE, DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS-70MM; GAUGE, DEPTH
Model Number SD319.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date that the sterile processing department manager found two (2) broken depth gauges.Both had the hook broken off from the shaft of depth gauge.There was no patient involvement.This report is for one (1) depth gauge for 2.0mm and 2.4mm screws-70mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: udi.D10/d11: concomitant medical products: concomitant devices reported.H3, h4, h6: device history lot: part number:sd319.002.Synthes lot number: 7819728.Supplier lot number: n/a.Release to warehouse date: 25feb2015.Expiration date: n/a.Manufactured by synthes brandywine.No ncrs were generated during production.Device history batch null, device history review review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Investigation summary background: it was reported that on an unknown date that the sterile processing department manager showed two broken depth gauges, both had hook broken off from shaft of depth gauge.There was no patient involvement.This complaint involves two (2) devices.Investigation flow: damage.Visual inspection: the depth gauge for 2.0mm and 2.4mm screws-70mm (p/n: sd319.002, lot number: 7819728) was received at us cq.Upon visual inspection, the needle component is broken off.Device failure/defect was identified.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage.Document/specification review: sd319_002 rev c & d were reviewed.No design issues or discrepancies were identified.Complaint was confirmed.Investigation conclusion: this complaint is confirmed as the needle component has broken off.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.

Brand Name
DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS-70MM
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11267915
Report Number2939274-2021-00627
Device Sequence Number11588821
Product Code HTJ
UDI-Device Identifier10886982004925
UDI-Public10886982004925
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD319.002
Device Catalogue NumberSD319.002
Device Lot Number7819728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS-70MM.; DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS-70MM.